MAUDE Adverse Event Report: DEPUY MITEK LLC US EXPRESSEW III NEEDLE PK5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY MITEK LLC US EXPRESSEW III NEEDLE PK5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 214141
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the needle was lodged inside of the expressew iii w/o hook.The needle tip was broken.The broken fragment of the tip was not returned for evaluation.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the expressew iii needle pk5 would have contributed to the complained device issue.¿ based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device.It is possible that the needle was not inserted in the correct way and therefore caused the needle to get jammed.As per the instructions for use, 1) inspect for damage to product or sterile barrier in the case of the disposable needle.Do not use if product is damaged or sterile barrier is compromised.2) inspect the expressew iii flexible suture passer prior to use to ensure proper mechanical function.3) steam sterilize the flexible suture passer according to the instructions in the sterilization section in the instructions for use.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during service and evaluation, it was observed that the expressew iii needle device needle tip was broken.It was noted in the service order that needle device was stuck inside the hook device and could not be removed.Another device was used to complete the procedure.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.

Brand Name
EXPRESSEW III NEEDLE PK5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key23350714
Report Number1221934-2025-04000
Device Sequence Number7957280
Product Code LXH
UDI-Device Identifier10886705020225
UDI-Public(01)10886705020225(10)INCOMPLETE
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown